MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEMORAL PEG DRILL; BIT, DRILL

SMITH & NEPHEW, INC. FEMORAL PEG DRILL; BIT, DRILL
Model Number 74016421
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a femoral peg drill binds in the cutting block.As this was noticed in a non-surgical environment, there was not any patient involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be damaged, rendering the device inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G2: report source update.

Brand Name
FEMORAL PEG DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12285573
Report Number1020279-2021-06184
Device Sequence Number3817701
Product Code HTW
UDI-Device Identifier00885556692233
UDI-Public00885556692233
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74016421
Device Catalogue Number74016421
Device Lot Number18KM12112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1